Hail, Barber
- When
- June 4, 1:00 AM CST
- Where
- Barber County, 19 mi W of Medicine Lodge
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.283, -98.933
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 3, 2:19 PM CST, 10 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 319 PM CDT FRI JUN 3 2005 .DISCUSSION... DAYS 1-2... HAS BEEN A DIFFICULT DAY DETERMINING THE STATE OF THE ATMOSPHERE. SEVERAL COMPLICATING FACTORS ARE/WERE THE OUTFLOW BOUNDARY FROM THE OVERNIGHT MCS THAT TRACKED FIRST ACROSS NORTHERN KANSAS AND THEN SOUTH IN SOUTH CENTRAL KANSAS. AT THE SAME TIME, A RATHER VIGOROUS SOUTHERN BRANCH UPPER SYSTEM WAS MOVING NORTH/NORTHEAST OUT OF THE TX PANHANDLE. THROW IN VARIOUS MESOSCALE FEATURES AND IT MAKES FOR CHALLENGING TIME IN THE OFFICE. WITH THE TX PANHANDLE SYSTEM, THERE HAD BEEN A LARGE AND SOLID AREA OF MAINLY RAIN MOVING NORTH TOWARD THE CWA. WE UPPED THE POPS IN ANTICIPATION OF THIS HOLDING TOGETHER. HOWEVER, DURING THE AFTERNOON THERE HAS BEEN AN OVER DECREASE IN AREAL COVERAGE. HOWEVER, SOME BREAKS IN THE OVERCAST HAS OCCURRED WHICH MAY YET YIELD A FEW TSRA THAT WOULD MOVE ACROSS THE AREA. WILL KEEP HIGHER POPS EARLY AND GRADUALLY DECREASE THEM TOWARD MIDNIGHT. ATTENTION THEN TURNS TO THE WEST WHEN THE NORTHERN BRANCH S/WV TROUGH THAT BY AFTERNOON WAS MOVING INTO EASTERN UTAH. THIS HAD SOME DECENT COLD AIR ALOFT WITH IT...WHICH SHOULD SPREAD ACROSS THE REGION TOMORROW. SURFACE FEATURES ASSOCIATED WITH THIS SYSTEM SHOULD BE IN THE VICINITY DURING THE DAY SATURDAY. WILL CARRY CHC POPS WITH IT. BY SUNDAY, RIDGING WILL BE TAKING PLACE SO WILL NOT HAVE PCPN MENTIONED THEN. DAYS 3-7... MODELS CONTINUE TO ADVERTISE SPLIT FLOW AS SEVERAL WAVES ROTATE AROUND THE PERSISTENT UPPER TROF OVER THE WRN CONUS. TIMING REMAINS UNCERTAIN BUT EC/GFS BOTH SUGGEST THE BETTER OPPORTUNITY OF PCPN WILL BE MID WEEK. CURRENT GRIDS REFLECTING WET REGIME WITH CLIMO POPS MID WEEK. AT THIS TIME WILL LEAVE AS IS UNTIL CONFIDENCE IMPROVES. DID REMOVE POPS FOR SUNDAY NIGHT AS RIDGE BUILDS INTO THE AREA. AS FOR TEMPS KEPT TEMPS AOA CLIMATOLOGY AS IT LOOKS LIKE ANY COLD AIR WILL REMAIN TO OUR NORTH THROUGH MOST OF THE PERIOD. WILL HAVE TO WATCH LATE WEEK HOWEVER BUT TREND IN GRIDS REFLECT THIS WELL. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 82 57 83 / 60 40 30 10 GCK 57 78 56 83 / 60 40 30 10 EHA 57 78 55 83 / 60 30 20 10 LBL 58 82 56 83 / 60 30 20 10 HYS 60 79 56 85 / 60 50 40 10 P28 64 86 62 86 / 60 40 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 07/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 150 PM CDT FRI JUN 3 2005 KSZ030-031-043>046-061>066-074>081-084>090-041000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 150 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL STORM MOVING NORTH OUT OF THE TEXAS PANHANDLE WILL HELP PRODUCE BANDS OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH THIS EVENING. THE STRONGEST STORMS THROUGH MID AFTERNOON WILL BE APPROACHING INTERSTATE 70. THERE IS SOME CHANCE THAT ONE OR TWO OF THESE STORMS COULD BRIEFLY BECOME SEVERE. THE ENVIRONMENT IN THIS AREA IS MARGINALLY FAVORABLE TO PRODUCE A BRIEF WEAK TORNADO. ELSEWHERE THE MAIN THREAT FROM ANY STORMS THAT DEVELOP WILL BE BRIEF HEAVY RAIN ALTHOUGH THE STRONGEST STORMS COULD PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS ALL OF SOUTHWEST KANSAS AS YET ANOTHER UPPER LEVEL DISTURBANCE MOVES THRU THE REGION. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. A COLD FRONT WILL MOVE EAST ACROSS SOUTHWEST KANSAS ON SATURDAY AND WILL BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS ARE IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK. IT IS TOO EARLY TO SAY WHETHER THERE WILL BE ORGANIZED SEVERE WEATHER OR NOT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON ALONG I-70 AND AFTER 5 PM IN THE PRATT AND MEDICINE LODGE AREAS. 07
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO 8 N ULYSSES 37.69N 101.36W
06/03/2005 GRANT KS LAW ENFORCEMENT
0533 PM TORNADO 11 N ULYSSES 37.74N 101.36W
06/03/2005 KEARNY KS LAW ENFORCEMENT
0557 PM TORNADO MOSCOW 37.33N 101.21W
06/03/2005 STEVENS KS TRAINED SPOTTER
&&
28The Vance AFB radar (KVNX), 94 km away, was scanning. The volume nearest the first event began at 06:59 UTC.
2 hail. Local standard time, as filed.
Small tree branches were also blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462839, 5462840.